It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


i have moderate acne that flares up the worst before my period and startss to calm down but by that time its time for "betsy may" again. i was reading about some bcp and i get kinda scared because of the side effects!
[QUOTE=uniquejp]i have moderate acne that flares up the worst before my period and startss to calm down but by that time its time for "betsy may" again. i was reading about some bcp and i get kinda scared because of the side effects![/QUOTE]


You may be a good candidate for it... I would recommend Otho-tricyclen. My friend is a nurse for a gynecological practice, and said it is the only bcp recognized for acne treatment in the US. (She also said that the low dose pill may also be helpful for people like me who cant handle the high dose) I have not had any problems or side effects, and although it didn't help my acne, I think it actually did help me with pms! ;)

I know people take Dianne-35 in other countries, but that has a much higher risk of side effects and complications. Personally, I wouldn't try it because there is a much higher risk for blood clots than any other bcp pill.
Ortho Tri Cyclen is acually NOT the ONLY pill recognized for acne treatment at all. It's the only one that has been tested and passed by the FDA to improve acne but there are many many other pills that help treat acne the same or even better than Ortho Tri Cyclen. Yasmin is a very popular bcp that helps with acne and I think I have heard much more success from people using Yasmin than Ortho Tri. Personally, Ortho Tri Cyclen didn't work for my face at all and I didn't like how it is tri-phasic (a different amount of hormones each week you take the active pills). Diane-35 is also great for acne but Genn is right about the fact that it has a much higher risk of side effects. Others I have heard for acne are Mircette, Desogen, Ortho Cyclen, and OTC-Lo. There are so many more besides those. If you look around on the internet you can find a chart of the most androgenic bcps (most likely to cause or increase acne) to the least androgenic (most likely to help balance hormones and help acne). Every person responds differently to each pill so it's kind of a trial and error thing sometimes.

Before I ever had skin problems I was put on Alesse bcp which pretty much started my mild acne problem. After a year when I finally realized that a bcp can cause your hormones to freak and give you acne, I decided to change to OTC which didn't do anything like I said. Finally I changed to Yasmin and finally have my clear skin back with an occasional pimple that heals pretty quickly. Good luck and I would just talk to your doctor or derm. and tell them that you would like one that helps with skin but if I had to recommend one and from reading on this board, a lot of people seem to have success with Yasmin.
Our doctor thinks my teenager should try OTC since she's been on antibiotics for a long time. I also spend a ton of money on facials and products and I'm pretty tired of the battle and the expense. Her biggest fear is possible weight gain. My fear is that it would get worse not better.

Personally, I took Ortho Novum many years ago for my severe acne. My face cleared almost overnight. I had to stop because of migraines, however. I think it was pretty strong.

Some on this board take a combination of BCP and Aldactone and do well.
[QUOTE=uniquejp]i'm in good health. i just have acid reflux and i take prilosec for that but everything else seems to be fine. i was thinking about the patch otho-eva but i dont know if thats for acne. i've been using neutrogena and its not working. before the neutrogena i tried philosophy and it made me get acne where i never got before on my forehead and left cheek now I CANT GET RID OF IT!!!!!!! this is just depressing! but i will talk to my dr monday about oth-tricycln.. thanx[/QUOTE]


I doubt Ortho-evra will help with acne. My sister switched from bcp to the patch and her skin went crazy! After about 3 months she switched back to bcp, and her skin calmed down again. In fact a friend of mine who never had acne in her life broke out pretty badly on the patch.

Another birth control to avoid: Depro-Provera! I started this right after my son was born 4 years ago, and I still wonder it this is the real culprit to my adult acne woes! My friend the nurse - was involved in the clinical trials of this - she said that although most Doctors wont state it as a side effect, she has seen a huge correlation between adult acne and Depro-Provera use.

You are doing the right thing to ask around and get a lot of info about the different options before you see your Dr. This way you will be prepared, and wont just let the Dr. make the decision for you! ;)

Good luck!
glenn,
Myself and my new dr are convinced depo-provera BC is what caused my adult acne. I used to have very mild acne that i coulld easily control with drugstore products. At 18 i went on depo, and although I LOVED not having a period AT ALL for the 7 yrs i was on it--it was not worth it! My skin has slowly gotten worse since being on it. I tried anntibiotics and prescription products which would only work for a littlle while then id be back tto veryy oily skin and bad breakouts. i never made the connection til my new dr brought it up and i researched it. its a shame because people used to comment on my BEAUTIFUL skin--but now i have scars and it will never be the same.

i have now been on yasmin and 25mg spiro for 2 months--its a slow process, but i do notice a gradual improvement for sure that nothing else has given me. it sucks to be 25 and have to deal witth what i once thought was a problem for only teenagers. i live for the day i can leave the house without foundation to cover my skin.

[QUOTE=Genn]I doubt Ortho-evra will help with acne. My sister switched from bcp to the patch and her skin went crazy! After about 3 months she switched back to bcp, and her skin calmed down again. In fact a friend of mine who never had acne in her life broke out pretty badly on the patch.

Another birth control to avoid: Depro-Provera! I started this right after my son was born 4 years ago, and I still wonder it this is the real culprit to my adult acne woes! My friend the nurse - was involved in the clinical trials of this - she said that although most Doctors wont state it as a side effect, she has seen a huge correlation between adult acne and Depro-Provera use.

You are doing the right thing to ask around and get a lot of info about the different options before you see your Dr. This way you will be prepared, and wont just let the Dr. make the decision for you! ;)

Good luck![/QUOTE]
i was on the ortho evra patch and it didn't work for me...it did work for my cousin though. i just switched to alesse and after reading all your posts, i'm planning on quittin this month. this is my first month on it so i'm not really sure if it works or not. i hate how i keep choosing the wrong bcp so i'm just not gonna try anymore.





All times are GMT -7. The time now is 03:51 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!